Hail, Haskell
- When
- April 2, 11:03 AM CST
- Where
- Haskell County, 5 mi SE of Haskell
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 33.117, -99.683
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 2, 2:57 AM CST, 8 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 228 AM CST FRI APR 2 2004 .SHORT TERM... WELL LOOKS LIKE RAIN. FIRST CUT OFF LOW NOW BEING SHOVED NORTHEAST ACROSS NORTHERN MEXICO AT THIS TIME AS SECOND BATCH OF ENERGY DIVES TO THE SOUTH ACROSS SOUTHERN CALIFORNIA. THIS FEATURE FORECAST TO BECOME CUTOFF...BUT THAT IS FOR FURTHER DISCUSSION LATER. AREA RADARS...SATELLITE AND LIGHTNING DATA INDICATES PRETTY GOOD AREA OF SHOWERS AND THUNDERSTORMS MOVING IN FROM MEXICO AND LIFTING TO THE NORTHEAST. AS LOW LIFTS TO THE NORTHEAST. THIS FEATURE IS FORECAST TO CONTINUE NORTHEAST TODAY AND WEAKEN THROUGH THE DAY. HOWEVER ENOUGH ENERGY TODAY TO GIVE AN ALMOST GUARANTEE OF RAIN TODAY...SOME OF WHICH COULD BE HEAVY. SEVERE POTENTIAL IS LOOKING PRETTY LOW AT THIS TIME AND IS BASED UPON HOW MUCH THE SOUTHERN PORTIONS CAN RECOVER THIS AFTERNOON IF AT ALL BEHIND INITIAL BATCH OF PRECIPITATION AND WILL MENTION A FEW SEVERE PER SWODY1. RAIN SHOULD GRADUALLY DIMINISH TONIGHT FROM SOUTHWEST TO NORTHEAST AS SUBSIDENCE AND DRIER MID-LEVEL AIR WORKS INTO THE AREA BEHIND FIRST FEATURE TO WORK THROUGH THE AREA THIS AFTERNOON AND EVENING. TOMORROW LOOKS LIKE THERE WILL BE A LULL IN THE ACTIVITY AS WE WAIT FOR THE SECOND CUT OFF TO GET CLOSE ENOUGH TO THE AREA...WILL LEAVE CHANCE AND SLIGHT CHANCE POPS FOR SATURDAY...AS AREA WILL REMAIN IN SOUTHWEST FLOW AND ANY PIECE OF ENERGY COULD PRODUCE SHOWERS AND THUNDERSTORMS...BUT CAN NOT PIN ANYTHING DOWN AT THIS POINT. COLD FRONT WILL ALSO WORK INTO THE AREA SATURDAY MORNING. THIS TO DROP THE DEW POINTS ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA AND PROVIDE A FOCUS FOR PRECIPITATION ENHANCMENT AS LOW APPROACHES THE AREA SATURDAY NIGHT INTO SUNDAY. WILL BEGIN TO INCREASE THE POPS FROM SOUTHWEST TO NORTHEAST SATURDAY NIGHT INTO SUNDAY AS WE BEGIN TO FELL THE INFLUENCE OF THE NEXT SYSTEM. NOT READY TO ISSUE FFA AT THIS POINT...BUT BEFORE ALL IS SAID AND DONE WILL LIKELY NEED ONE BEFORE THE WEEKEND IS OVER. && .LONG TERM... WILL KEEP SOME RAIN CHANCES IN THE FORECAST THROUGH TUESDAY AS LOW FORECAST TO LIFT OUT TOWARDS THE RED RIVER BY TUESDAY AFTERNOON. NEW GFS INDICATES YET ANOTHER LOW DROPING INTO SOUTHERN CAL. MID WEEK. DID INCREASE LATE WEEK POPS A LITTLE...BUT WILL REMAIN SILENT IN THE ZONES UNTIL WE GET A FEW MORE RUNS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 74 56 69 46 / 80 70 30 20 SAN ANGELO 74 56 71 51 / 90 40 30 50 JUNCTION 74 58 73 55 / 80 50 20 40 && .SJT WATCHES/WARNINGS/ADVISORIES...NONE. && 27/BRAZZELL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 645 AM CST FRI APR 2 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-031233- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 645 AM CST FRI APR 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH NORTHERN MEXICO AND INTO SOUTHWEST TEXAS TODAY. THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT TODAY AND TONIGHT...BUT WITH DAYTIME HEATING...THE ATMOSPHERE COULD BECOME UNSTABLE ENOUGH FOR A FEW SEVERE STORMS THIS AFTERNOON AND EVENING. LARGE HAIL WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS ACROSS WEST CENTRAL TEXAS SATURDAY THROUGH TUESDAY...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EARLY THIS EVENING.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392537.